Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 3, NWS Tampa Bay, FL

March 17, 2017Hernando County, Lee County, Pinellas County, Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 17, 2017, 4:18 AM EDT for Hernando County, Lee County, Pinellas County, Florida. It took effect at Mar 17, 2017, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2017, 4:18 AM EDT (08:18 UTC)
In effect from
Mar 17, 2017, 2:00 PM EDT
Expired
Mar 17, 2017, 6:00 PM EDT
In force
4 hr
Issued by
NWS Tampa Bay, FL

Counties Hernando County, FL, Lee County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 5 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.3 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2017-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2017-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2644 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WWUS82 KTBW 170818
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
418 AM EDT Fri Mar 17 2017

...A RED FLAG WARNING AS BEEN ISSUED THIS AFTERNOON FOR A
COMBINATION OF LOW RELATIVE HUMIDITY AND ERC VALUES ABOVE 37...

.Drier air arriving combined with ERC values above 37 will 
produce red flag conditions across portions of west-central 
and southwest Florida this afternoon.

FLZ050-148-248-265-172030-
/O.NEW.KTBW.FW.W.0003.170317T1800Z-170317T2200Z/
Pinellas-Coastal Hernando-Inland Hernando-Inland Lee-
418 AM EDT Fri Mar 17 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING FOR A COMBINATION OF LOW RELATIVE HUMIDITY AND ERC 
VALUES ABOVE 37...

The National Weather Service in Tampa Bay Area - Ruskin FL has 
issued a Red Flag Warning, which is in effect from 2 PM this 
afternoon to 6 PM EDT this evening. 

* AFFECTED AREA...Pinellas...Coastal Hernando...Inland 
  Hernando...Inland Lee. 

* WIND...Sustained winds 5-10 mph. 

* HUMIDITY...Less than 35 percent.

* ERC...37 or above.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 17, 4:03 AM EDT, 15 minutes earlier.

Area forecast discussion, Mar 17, 4:03 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
403 AM EDT Fri Mar 17 2017

.SHORT TERM (Today - Saturday)...
The long wave trough extends south from a closed upper low located
over the Gulf of St. Lawrence. A minor short wave trough in the
eastern Gulf of Mexico will move slowly across the Florida
peninsula. Another closed upper low develops over the Great Lakes by
Saturday morning and will move eastward over the New England states
by late Saturday. On the surface, strong high pressure over the
southeast U.S. ridges south over the Florida peninsula and into the
Gulf of Mexico, producing mostly clear and sunny conditions over the
area for the remainder of the week and into the weekend.
Temperatures will start out this morning on the cool side coming in
8-10 degrees below average, but will warm up through the day on
Friday and Saturday, getting closer to seasonal averages.

&&

.Long Term (Saturday Night - Thursday)...
An upper trough over the eastern U.S. will gradually shift east
through Monday as flow goes zonal. Another upper trough will then
quickly move across the eastern U.S. Wednesday, with an upper ridge
building in for Thursday. At the surface, high pressure will be
shifting south of the area as a dry cold front pushes into the area
through Sunday. High pressure will then build back in over the area
for Sunday night through Wednesday. No rain is expected through the
period. Another cold front will then move through the area Thursday
and bring a slight chance of showers with it. Temperatures will be
near normal through Sunday, then fall below normal for Sunday night
through Monday night, rising back above normal for Tuesday through
Thursday.

&&

.AVIATION...
VFR conditions will continue through the next 24 hours. Winds will
remain out of the northeast at 5-10 knots.

&&

.MARINE...
High pressure over the southeast U.S. ridges south into the Gulf of
Mexico and will produce a moderate east through northeast wind flow
around 10-15 knots on Friday. The high pressure moves off the
Carolina coastline by late Friday and will cause a slight shift in
the winds to the east-southeast, still remaining 15 knots or less.
Another area of high pressure sets up in the Gulf by the weekend and
will continue to produce pleasant weather conditions with a north-
northwest winds around 10-15 knots. So during the period, overall
pleasant boating conditions will continue for the next several days
into the weekend.

&&

.FIRE WEATHER...
A very dry airmass continues over the region and will produce long
durations of humidity values well below 35 percent across the entire
forecast area on Friday. These long durations of low humidity and
high ERC's for Hernando, Pinellas and Lee counties has prompted the
issuance of a Red Flag Warning on Friday afternoon. During the
upcoming weekend the cold dry air mass will slowly modify as the
flow veers into the northeast and east which will keep humidity
values above critical levels into early next week.

&&

.Preliminary Point Temps/PoPs...
TPA  72  54  74  59 /   0   0   0   0
FMY  75  55  80  57 /   0   0   0   0
GIF  72  51  79  56 /   0   0  10   0
SRQ  72  52  74  58 /   0   0   0   0
BKV  71  44  76  52 /   0   0   0   0
SPG  70  58  74  62 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 2 PM this afternoon to 6 PM EDT this
     evening for Coastal Hernando-Inland Hernando-Inland
     Lee-Pinellas.

Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/Wynn
MID TERM/LONG TERM/DECISION SUPPORT...24/Hubbard
Hazardous weather outlook, Mar 16, 9:28 AM EDT, 18 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
928 AM EDT Thu Mar 16 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-170130-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
928 AM EDT Thu Mar 16 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.Day One...Today and Tonight.

...FIRE WEATHER IMPACT...
Critical fire weather conditions will occur late this morning and
through the afternoon as a combination of very low relative
humidity and high ERC values will contribute to extreme fire
behavior.

.Days Two through Seven...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Rude

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.